Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 277, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 12, 2009, 1:26 PM CDT for Okaloosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2009, 1:26 PM CDT (18:26 UTC)
- Expired
- Aug 12, 2009, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 121826
SVRMOB
FLC091-121900-
/O.NEW.KMOB.SV.W.0277.090812T1826Z-090812T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
126 PM CDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...FORT WALTON BEACH...DESTIN...
* UNTIL 200 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 6 MILES WEST OF WRIGHT...OR
ABOUT 9 MILES NORTHEAST OF NAVARRE...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHWESTERN OKALOOSA COUNTY AT 140 PM CDT
RURAL SOUTHERN OKALOOSA COUNTY AT 150 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3040 8679 3060 8678 3063 8645 3048 8647
3046 8653 3043 8655 3044 8658 3042 8657
3041 8652 3043 8647 3039 8648 3040 8651
3039 8653
TIME...MOT...LOC 1827Z 268DEG 7KT 3047 8673
$$1 follow-up statement
000
WWUS54 KMOB 121846
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT WED AUG 12 2009
FLC091-121900-
/O.CON.KMOB.SV.W.0277.000000T0000Z-090812T1900Z/
OKALOOSA FL-
146 PM CDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHERN OKALOOSA COUNTY...
AT 146 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 7 MILES WEST OF MARY
ESTHER...OR ABOUT 6 MILES EAST OF NAVARRE...MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARY ESTHER...6 MILES WEST OF WRIGHT...9 MILES WEST OF OCEAN CITY
AND 9 MILES WEST OF FORT WALTON BEACH BY 200 PM CDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3040 8679 3060 8678 3063 8645 3048 8647
3046 8653 3043 8655 3044 8658 3042 8657
3041 8652 3043 8647 3039 8648 3040 8651
3039 8653
TIME...MOT...LOC 1846Z 268DEG 7KT 3043 8677
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 5:15 AM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Aug 12, 5:15 AM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT WED AUG 12 2009 .SHORT TERM...WATER VAPOR IMAGERY SHOWING A WELL DEFINED UPPER LEVEL TROUGH WITH A DISTINCT MOISTURE GRADIENT MOVING SOUTHEAST OUT OF THE LOWER MS VALLEY AND ARKLATEX. AS THIS TROUGH APPROACHES OUR REGION TODAY...IT WILL SHUNT THE BEST PRECIPITABLE WATERS (VALUES OVER 2 INCHES) TO ROUGHLY ALONG AND EAST OF INTERSTATE 65. WITH THE CONTRIBUTION OF PVA COMBINED WITH MLCAPES NEAR OR EXCEEDING 2000 J/KG AND THE HIGH MOISTURE CONTENT...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE COURSE OF THE DAY. THE BEST COVERAGE EXPECTED TO BE IN THE EAST ALIGNED WITH THE HIGHER PW VALUES AND BEST UPPER FORCING. ACCORDINGLY THAT IS WHERE THE LIKELY POPS ARE PLACED. POPS TAPER OFF TO THE 40S IN THE FAR NW WHERE DRIER AIR WILL FILTER IN QUICKER... HELPING TO LIMIT OVERALL CONVECTIVE COVERAGE. HIGHS IN THE UPPER 80S TO LOWER 90S. THE PRELIMINARY MICROBURST RISK FOR THIS AFTERNOON IS MODERATE. THEREFORE...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 35-45 MPH. WHILE AN ISOLATED PULSE SEVERE CANNOT BE RULED OUT...THE LACK OF SIGNIFICANT DEEP LAYER SHEAR PRECLUDES THE MENTION OF ANY ORGANIZED SEVERE WEATHER THREAT. AS ALWAYS IN THIS PATTERN...HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED. THE BEST DEEP LAYER MOISTURE WILL CONTINUE TO SHIFT EAST TONIGHT. TAKING THIS INTO ACCOUNT ALONG WITH NOCTURNAL STABILIZATION...POPS WILL DWINDLE THROUGH THE NIGHT...WITH LINGERING 20-30 POPS ALONG THE FAR EASTERN ZONES AND IMMEDIATE COAST TO ACCOUNT FOR THE POTENTIAL OF PERSISTENT ACTIVITY ALONG A STALLING WEAK SFC TROUGH. LOWS NEAR 70 FAR INLAND TO UPPER 70S ALONG THE IMMEDIATE COAST. 34/JFB && .LONG TERM...BY 12Z THU LATEST GFS SOLUTION DEPICTS MID TO UPPER RIDGE AXIS GENERALLY LOCATED FROM NEAR KMSY TO JUST NORTH OF KMGM PROGGED TO REMAIN STATIONARY AND FILL THROUGH SAT...WITH DEEPER MOISTURE AXIS ALIGNED FURTHER TO THE EAST STRETCHING FROM SW GA TO SOUTH OF KPNS...THUS SETTING THE STAGE FOR BETTER COVERAGE OF AFTERNOON AND EARLY EVENING CONVECTION OCCURRING MOSTLY OVER EASTERN AND OFFSHORE SECTIONS OF THE CWFA THU THROUGH SAT. DUE TO THE DEEP MOISTURE PROFILE IN PLACE FOR THESE AREAS HEAVY PERIODS OF RAIN WITH LITTLE MOVEMENT COMBINED WITH FREQUENT LIGHTNING WILL LIKELY ACCOMPANY THE STRONGER THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH SAT. TO THE WEST SUFFICIENT MOISTURE IS NOTED FOR SHOWERS AND THUNDERSTORMS TO DEVELOP WITH DRIER CONDITIONS ALOFT POSSIBLY GIVING WAY TO A FEW STRONGER STORMS ESPECIALLY BY SAT AFTERNOON. AS THIS UPPER FEATURE CONTINUES TO FILL IT BEGINS TO RETROGRADE TO THE WEST PULLING THE BETTER MOISTURE WEST ACROSS THE CWFA. BY LATE SUN INTO MON MOST OF THE LONGER RANGE GUIDANCE SUGGESTS A WEAK TO MODERATE TROP WAVE MOVING EASTWARD OVER THE NE AND N CENTRAL GULF GIVING WAY TO DEEPER MOISTURE FOR MUCH OF THE CWFA BY EARLY NEXT WEEK. WITH WEAK TO MODERATE FORCING ALOFT WITH THIS FEATURE GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS MOSTLY DIURNALLY DRIVEN WILL CONTINUE ACROSS MUCH OF THE CWFA MON THROUGH MIDWEEK. AS FOR TEMPS WILL CONTINUE TO STAY CLOSE TO THE CURRENT 00Z MEX GUIDANCE THROUGH THE EXTENDED PDS. 32/EE && .AVIATION...12Z TAF CYCLE. OUTSIDE OF SOME PATCHY MVFR FOG...GENERAL VFR CONDITIONS ARE EXPECTED FOR THE START OF THE FORECAST. AS AN UPPER LEVEL TROUGH APPROACHES FROM THE NORTHWEST TODAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...WITH THE TERMINALS LIKELY EXPERIENCING THUNDER AT SOME POINT DURING THE DAY. IFR TO LIFR CONDITIONS WITH GUSTY WINDS IS POSSIBLE WITH ANY OF THE THUNDERSTORM ACTIVITY. THE CONVECTION SHOULD DIMINISH IN THE VICINITY OF THE TERMINALS DURING THE EVENING...LEAVING PREDOMINATE VFR CONDITIONS WITH THE POTENTIAL OF SOME PATCHY MVFR FOG ONCE AGAIN. 34/JFB && .MARINE...A WEAK SURFACE TROUGH WILL SAG SOUTH INTO THE MARINE WATERS BY TONIGHT...KEEPING WINDS GENERALLY LIGHT AND AT TIMES VARIABLE UNDER A WEAK PRESSURE GRADIENT. A STRONGER SOUTH TO SOUTHEAST FLOW IS EXPECTED TO DEVELOP BY THE WEEKEND AS HIGH PRESSURE STRENGTHENS OVER THE SOUTHWEST ATLANTIC. A GRADUAL BUILD IN SEAS WILL ACCOMPANY THE INCREASED SOUTHEAST WIND. SOME OF THE MODEL GUIDANCE IS ADVERTISING A TROPICAL LOW MOVING INTO THE NORTHERN GULF OVER THE WEEKEND...RESULTING IN A LARGER INCREASE IN WINDS AND SEAS. WHILE THIS IS SOMETHING TO WATCH...IT IS WAY TOO EARLY TO ENTER SUCH EXTREMES INTO THE FORECAST...ESPECIALLY WITH A CONSIDERABLE AMOUNT OF GUIDANCE EITHER NOT SHOWING SUCH A FEATURE OR MUCH DIFFERENT IN TIMING/STRENGTH. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE WEEK. 34/JFB && .FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL THRESHOLDS THROUGH THE FORECAST PD. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MOSTLY DURING THE AFTERNOON AND EVENING HOURS...WILL CONTINUE THROUGH FORECAST PD. 32/EE && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 72 91 71 / 60 30 40 20 PENSACOLA 89 74 88 74 / 60 30 50 30 DESTIN 89 78 89 77 / 60 40 50 30 EVERGREEN 89 70 90 69 / 60 30 40 20 WAYNESBORO 91 69 94 68 / 40 20 10 20 CAMDEN 90 70 95 69 / 60 20 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 12, 5:20 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 520 AM CDT WED AUG 12 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 131030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60 NM- WAYNE-PERRY-GREENE-STONE-GEORGE- 520 AM CDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...THE WEST FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND THE WEST FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. THE STRONGER THUNDERSTORMS WILL LIKELY PRODUCE GUSTY WINDS OF 35 TO 45 MPH...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND. ANY THUNDERSTORM IS CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THROUGH THE FORECAST PERIOD.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:29 PM CDT | Areal Flood Advisory | MOB | Escambia | 106 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.